Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    trouble with lisinopril
    avatar
    petiebell posted:
    Hi, I was diagnosed with htn in nov, 2011. my bp was 190/100. I was started on a low dose of lisinopril 10 mg because i am so sensitive to so many mediciations. about a month ago i started coughing (the infamous linisopril cough) but it was only occasional but over the last month it has gotten worse now i am coughing every day several times a day. Also my eyes feel funny and my ears are ringing which i know are all side effects of this med. my bp has come down and stays pretty much much in the normal range going up on occasion. i started splitting the pill taking 1/2 in the am and 1/2 in the evening hoping it would help with the side effects but it didn't do much. i am also drinking hibiscus tea to help lower my bp along with the lisinopril. I have been feeling so crummy most of the time for the last week or so i am thinking about changing meds but i am afraid there are side effects with all of them. does anyone have any thoughts? sorry for the long post. it is my first time in the group. thanks p
    Reply
     
    avatar
    billh99 responded:
    It is hard to tell. Each person is different. It is best to work with your doctor that how you react to drugs and what other conditions that you might have.

    This gives you some general background information of different classes of BP meds.

    http://www.consumerreports.org/health/best-buy-drugs/high-blood-pressure.htm

    I am surprised that small amount of lisinopril was able to reduce your BP from 190/100 to normal.

    I wonder if you really had high blood pressure. You might have while coat hypertension or some situational thing that caused high BP.

    The "official" definition of high BP requires measurements at 2 separate office visits.

    And the British have gone with using a an ambulatory BP measurement that records your BP every 15-30 minutes for 24 hrs.

    And have you tried lifestyle changes? Diet, losing weight if needed, and exercise.
     
    avatar
    petiebell replied to billh99's response:
    my blood pressure was borderline for about 9 mo before it spiked. it spiked after i took a fall and hit my head and broke my ankle. when i saw my primary care md it was 160/90 in his office. i haven't been able to exercise due to my ankle, but now i am able to do pretty much anything. so i am planning on dieting and starting a walking program. it still goes up when i am stressed out, but for the most part it is within normal range. i thought maybe other people in the group had similar experience to share. i see my doctor on thursday will see what he says. thanks for your reply p
     
    avatar
    Haylen_WebMD_Staff replied to petiebell's response:
    petiebell,

    I'm glad your ankle is better! Here's a slide show with some tips to help you get back into exercise:

    Lowering Blood Pressure with Exercise

    Haylen


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center